Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 283, NWS Atlanta, GA

August 6, 2010DeKalb County, Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2010, 5:49 PM EDT for DeKalb County, Newton County, Rockdale County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2010, 5:49 PM EDT (21:49 UTC)
Expired
Aug 6, 2010, 6:21 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties DeKalb County, GA, Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:25 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2227 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS52 KFFC 062149
SVRFFC
GAC089-217-247-062245-
/O.NEW.KFFC.SV.W.0283.100806T2149Z-100806T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT FRI AUG 6 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 13 MILES WEST OF PORTERDALE TO
  MANSFIELD...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OXFORD...NEWBORN AND COVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3368 8408 3364 8401 3360 8368 3349 8368
      3350 8370 3345 8378 3344 8382 3337 8386
      3349 8395 3349 8402 3355 8406 3359 8414
TIME...MOT...LOC 2148Z 266DEG 3KT 3359 8411 3348 8377

$$
2 follow-up statements
167 
WWUS52 KFFC 062207
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT FRI AUG 6 2010

GAC089-062217-
/O.CAN.KFFC.SV.W.0283.000000T0000Z-100806T2245Z/
DEKALB GA-
607 PM EDT FRI AUG 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN DEKALB
COUNTY IS CANCELLED...

THE STORMS THAT EARLIER PROMPTED THE WARNING FOR THIS PORTION OF 
DEKALB COUNTY HAVE MOVED SOUTHEAST INTO ROCKDALE COUNTY.

MODERATE TO HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL 
CONTINUE ACROSS SOUTHERN DEKALB COUNTY FOR THE NEXT 30 MINUTES OR 
SO...BUT SEVERE THUNDERSTORMS ARE NO LONGER IMMINENT IN THIS AREA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.

LAT...LON 3367 8407 3364 8401 3360 8368 3350 8368
      3350 8370 3345 8378 3344 8383 3337 8386
      3349 8395 3349 8402 3355 8406 3359 8412
TIME...MOT...LOC 2207Z 266DEG 3KT 3359 8409 3348 8375

$$

GAC217-247-062245-
/O.CON.KFFC.SV.W.0283.000000T0000Z-100806T2245Z/
NEWTON GA-ROCKDALE GA-
607 PM EDT FRI AUG 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN ROCKDALE AND NEWTON COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAGNET TO MANSFIELD...MOVING EAST
AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRICK
STORE...STARRSVILLE...ALMON...PORTERDALE...OXFORD...NEWBORN AND
COVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3367 8407 3364 8401 3360 8368 3350 8368
      3350 8370 3345 8378 3344 8383 3337 8386
      3349 8395 3349 8402 3355 8406 3359 8412
TIME...MOT...LOC 2207Z 266DEG 3KT 3359 8409 3348 8375

$$



19
291 
WWUS52 KFFC 062221
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT FRI AUG 6 2010

GAC217-247-062230-
/O.CAN.KFFC.SV.W.0283.000000T0000Z-100806T2245Z/
NEWTON GA-ROCKDALE GA-
621 PM EDT FRI AUG 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCKDALE AND NEWTON
COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR THESE 
COUNTIES HAVE WEAKENED CONSIDERABLY AND ARE NO LONGER SEVERE.

LIGHT TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN 
BE EXPECTED ACROSS SOUTHERN DEKALB...ROCKDALE...AND NEWTON COUNTIES 
FOR THE NEXT 30 TO 45 MINUTES...BUT SEVERE WEATHER IS NO LONGER 
IMMINENT IN THESE AREAS. 

LAT...LON 3367 8407 3364 8401 3360 8368 3350 8368
      3350 8370 3345 8378 3344 8383 3337 8386
      3349 8395 3349 8402 3355 8406 3359 8412
TIME...MOT...LOC 2220Z 266DEG 3KT 3359 8408 3348 8374

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:56 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 6, 3:56 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT FRI AUG 6 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTH AND CENTRAL
GA THROUGH 9 PM THIS EVENING. A COLD FRONT HAS SLIPPED INTO NORTH
GA AND WILL SAG INTO THE ATLANTA METRO AREA THIS EVENING... THEN
INTO CENTRAL GA ON SATURDAY. DEEP ABUNDANT MOISTURE (2.2+ PW'S)...
2500-3500 CAPES AND A SERIES OF DISTURBANCES IN THE UPPER LEVEL
WNW FLOW WILL SUPPORT STRONG TO SEVERE THUNDERSTORM DEVELOPMENT
THROUGH THE AFTERNOON AND EVENING HOURS. WEAK SHEAR...DEEP MOISTURE
AND HIGH CAPES CONTINUE TO SUGGEST THE MAIN STORM THREATS WILL BE
STRONG TO DAMAGING WIND AND HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE...BUT
MAINLY ACROSS NORTH GA WHERE THE COOLER TEMPS ALOFT ARE ADVECTING
IN FROM THE NW. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY
PERSIS THROUGH THE NIGHT ALONG AND AHEAD OF THE FRONT...BUT EXPECT
THE SEVERE THREAT TO GREATLY DIMINISH DURING THE EVENING WITH LOSS
OF DAYTIME HEATING. THE GFS IS SLOWER MOVING THE FRONT SOUTH ON
SATURDAY WHILE THE NAM PUSHES IT SOUTH OF ATLANTA BY DAYTIME
HEATING. HAVE COMPROMISED AND WILL CONTINUE TO SHOW A LOW CHANCE
POP IN THE ATLANTA AREA SATURDAY AFTERNOON... HOWEVER BELIEVE THE
GREATER STORM THREAT ON SATURDAY WILL BE ALONG AND SOUTH OF A
FRANKLIN TO MCDONOUGH TO WASHINGTON LINE...AND THIS THREAT WILL
GRADUALLY SHIFT SOUTHWARD THROUGH SATURDAY AFTERNOON AND EVENING
AS THE FRONT SAGS SOUTHWARD. A DRY NW FLOW ALOFT BECOMES WELL
ESTABLISHED BY LATE SATURDAY... WHICH SHOULD DRIVE THE FRONT TO
THE FAR SOUTHERN REACHES OF THE FORECAST AREA BY SUNDAY
MORNING...WHERE IT POSSIBLY MEANDERS AND PROVIDES A FOCUS FOR
ISOLATED TO LOW SCATTERED STORMS ON SUNDAY. THE DRIER...MORE
STABLE AIR MASS SPREADING IN FROM THE NORTH SHOULD HELP HINDER ANY
STRONG STORM DEVELOPMENT ON SUNDAY. AS FOR TEMPS... HAVE LEANED
TOWARD THE COOLER MET LOWS AND HIGHS FOR NORTH GA... AND WARMER
MAV LOWS AND HIGH FURTHER SOUTH.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING FOR
AREAS SOUTH OF A LAGRANGE TO MILLEDGEVILLE LINE. FOR SATURDAY...
WARM... HUMID CONDITIONS WILL PERSIST ON SATURDAY AHEAD OF THE
FRONT FOR PARTS OF CENTRAL GA... WITH HEAT INDEX VALUES EXPECTED
AT OR ABOVE THE 105 MARK. HAVE ISSUED ANOTHER HEAT ADVISORY FOR
SATURDAY FROM NOON-6 PM FOR THOSE AREAS GENERALLY ALONG AND SOUTH
OF A COLUMBUS TO MACON TO LOUISVILLE LINE. HOWEVER... IF THE
FRONT PUSHES FURTHER SOUTH THAN EXPECTED... THE HIGH HEAT INDEX
VALUES MAY NOT BE EXPERIENCED.

.LONG TERM /MONDAY THROUGH FRIDAY/...
EXTENDED MODELS CONTINUE TO SHOW THE FRONTAL BOUNDARY PUSHING SOUTH
OF THE COUNTY WARNING AREA BY MONDAY...WITH HIGH PRESSURE BUILDING
IN FROM THE NORTH THROUGH TUESDAY NIGHT. THE LATEST GFS AND ECMWF
CONTINUE TO HINT AT A WEAK EASTERLY WAVE DEVELOPING AND MOVING
ACROSS FLORIDA AND INTO THE EASTERN GULF TUESDAY-WEDNESDAY TIME
FRAME... WHICH COULD ENHANCE PRECIP CHANCES ACROSS CENTRAL
GEORGIA. PLAN TO KEEP POPS GENERALLY LOW FOR NOW (20%)...WITH
SEVERAL MODEL RUNS YET TO GO. LITTLE RELIEF FROM THE HEAT
INDICATED DURING THE PERIOD WITH HIGHS PROGGED WELL INTO THE 90S
EACH DAY AND LOWS IN THE LOWER AND MID 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  71  95  72 /  50  30  20  10  10
ATLANTA         74  93  75  94  75 /  50  30  20  10  10
BLAIRSVILLE     65  87  62  87  65 /  40  20  10  10  10
CARTERSVILLE    68  93  66  95  67 /  50  20  20  10  10
COLUMBUS        76  94  76  95  76 /  50  50  30  20  20
GAINESVILLE     72  93  73  93  73 /  50  20  20  10  10
MACON           75  95  74  95  75 /  50  50  30  20  20
ROME            70  93  65  94  66 /  40  20  10  10  10
PEACHTREE CITY  71  94  69  94  69 /  50  30  20  10  10
VIDALIA         77  95  75  95  76 /  50  50  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE...
PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

HEAT ADVISORY FROM NOON TO 6 PM EDT SATURDAY FOR THE FOLLOWING
ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...
UNION...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITE...WILCOX...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Aug 6, 2:04 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT FRI AUG 6 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
204 PM EDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA...WITH SOME SEVERE
STORMS POSSIBLE.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY CONTINUES TO SETTLE SOUTHWARD INTO THE
STATE TODAY.

.PRIMARY HAZARDS...
DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND VERY
HEAVY DOWNPOURS WILL BE THE PRIMARY HAZARDS.

.OTHER HAZARDS...
DANGEROUS HEAT CONDITIONS ARE AGAIN EXPECTED TODAY WITH
INDEX VALUES OF 100 TO 110 SOUTH OF A LINE FROM LAGRANGE TO
MILLEDGEVILLE TO LOUISVILLE.

.DISCUSSION...
AS THE WEAK FRONTAL BOUNDARY SETTLES INTO GEORGIA TODAY...IT WILL
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. INSTABILITY WILL BE
HIGH THIS AFTERNOON...WITH MODELED CAPE VALUES BETWEEN 2500 AND
3500 AND LIFTED INDEX VALUES BETWEEN -2 AND -4. THIS INSTABILITY
WILL BE ENOUGH FOR STRONG STORMS TO DEVELOP AND SOME COULD BE
SEVERE. THE PRIMARY HAZARD WITH SEVERE STORMS WILL BE DAMAGING
WINDS...ALTHOUGH SOME HAIL MAY ALSO BE POSSIBLE. HEAT AND AMPLE
MOISTURE WILL FUEL DEVELOPMENT...AND WITH PRECIPITABLE WATER
VALUES APPROACHING TWO INCHES...LOCALLY HEAVY RAINFALL CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS EXPECTED SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH 9 PM ACROSS
NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Aug 6, 4:55 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT FRI AUG 6 2010

GAZ019-030-062130-
455 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN POLK AND FLOYD COUNTIES UNTIL 530 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF COOSA TO
ETNA...MOVING EAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
Special weather statement, Aug 6, 5:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT FRI AUG 6 2010

GAZ012-062200-
510 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GORDON
COUNTY UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CALHOUN...MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
Special weather statement, Aug 6, 5:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT FRI AUG 6 2010

GAZ033-043-044-055-062145-
518 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN NORTHERN
CLAYTON...NORTHERN DOUGLAS...AND FULTON COUNTIES UNTIL 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SWEETWATER CREEK STATE PARK TO ATLANTA...
MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

19
Special weather statement, Aug 6, 5:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT FRI AUG 6 2010

GAZ034-045-062200-
521 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH WINDS AND EXCESSIVE
CLOUD-TO-GROUND LIGHTNING IN DEKALB AND WESTERN GWINNETT COUNTIES
UNTIL 600 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DORAVILLE TO LILBURN...MOVING SOUTHEAST AT
25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

19
Special weather statement, Aug 6, 5:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT FRI AUG 6 2010

GAZ048-062215-
540 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN NEWTON COUNTY UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SOUTHERN NEWTON COUNTY FROM NEWBORN...TO
STARRSVILLE...TO OAK HILL...MOVING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

19
Special weather statement, Aug 6, 5:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI AUG 6 2010

GAZ046-057-062230-
545 PM EDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN NORTHERN HENRY AND ROCKDALE COUNTIES UNTIL 630 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN ROCKDALE AND
NORTHEAST HENRY COUNTY FROM MAGNET TO PAONLA MOUNTAIN STATE
PARK...MOVING EAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:20 PM EDTHeat AdvisoryFFCBibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 25 more27 hr
Aug 6, 5:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton28 min
Aug 6, 6:13 PM EDTSevere Thunderstorm WarningFFCJasper32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.